Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 163, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2018, 1:41 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 26, 2018, 2:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2266 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
773
WUUS54 KTSA 261841
SVRTSA
OKC113-147-261945-
/O.NEW.KTSA.SV.W.0163.180626T1841Z-180626T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
141 PM CDT TUE JUN 26 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
* Until 245 PM CDT
* At 141 PM CDT, severe thunderstorms were located along a line
extending from near Hardy to 4 miles southwest of Elgin, moving
east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Bartlesville... Copan...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Osage Hills State Park...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9579 3697 9579 3673 9603 3677 9674
3678 9675 3700 9675
TIME...MOT...LOC 1841Z 290DEG 50KT 3696 9681 3698 9635
HAIL...<.75IN
WIND...70MPH
$$3 follow-up statements
479
WWUS54 KTSA 261902
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
202 PM CDT TUE JUN 26 2018
OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
202 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...
At 201 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Grainola to 5 miles southeast of
Chautauqua, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Copan...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9579 3697 9579 3673 9603 3681 9654
3686 9675 3700 9675
TIME...MOT...LOC 1901Z 276DEG 37KT 3697 9668 3696 9613
HAIL...1.00IN
WIND...70MPH
$$622
WWUS54 KTSA 261919
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
219 PM CDT TUE JUN 26 2018
OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
219 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...
At 218 PM CDT, a severe thunderstorm was located 5 miles northeast of
Foraker, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Copan...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9579 3697 9579 3673 9603 3681 9654
3686 9675 3700 9675
TIME...MOT...LOC 1918Z 290DEG 38KT 3692 9648
HAIL...0.88IN
WIND...70MPH
$$958
WWUS54 KTSA 261923
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
223 PM CDT TUE JUN 26 2018
OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
223 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...
At 222 PM CDT, a severe thunderstorm was located 8 miles northeast of
Foraker, moving east at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Copan...
Elgin... Foraker...
Bigheart... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9579 3697 9579 3673 9603 3682 9645
3688 9658 3700 9655
TIME...MOT...LOC 1922Z 286DEG 43KT 3692 9643
HAIL...0.88IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:49 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 12:49 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1249 PM CDT Tue Jun 26 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Currently monitoring storms over SE Kansas that have become surface based and may track into portions of northeast Oklahoma this afternoon, mainly impacting KBVO. Atmosphere has become very unstable with MLCAPES around 3000 J/KG, supporting severe threat. Otherwise, VFR conditions are expected to continue with gusty southwest winds into Wednesday. && .PREV DISCUSSION... /Issued 1046 AM CDT Tue Jun 26 2018/ DISCUSSION... Forecast on track for this afternoon with no significant changes anticipated. Additional thunderstorms are expected to develop over southeast Kansas this afternoon with some of this activity potentially moving into northeast Oklahoma this evening in low level jet axis. Instability/shear profiles will support a severe threat with large hail/damaging winds/heavy rainfall. Storms may become elevated by this time, however short term trends will continue to be evaluated concerning any low end tornado threat. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Jun 26, 1:25 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 125 PM CDT Tue Jun 26 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 125 PM CDT Tue Jun 26 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong to severe thunderstorms are expected to move into portions of northeast Oklahoma this afternoon, mainly north of a Grainola, Jay line. Large hail to hen egg size and wind gusts to 70 mph are the main threats with these storms. Additionally, heavy rainfall will be possible with the stronger storms, which may lead to localized flash flooding. Additional storms may move into northwest Arkansas later this afternoon or evening. Ample sunshine south of the storms will result in hot and humid conditions this afternoon. Relative humidity values will push heat index values between 100 and 105 across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Temperatures will continue to warm through mid week as upper level high pressure builds over the southern plains. Warmer temperatures will combine with higher dewpoints already in place, and will likely result in heat index values between 105 and 110 for most of eastern Oklahoma and west central Arkansas Wednesday and Thursday afternoon. Heat advisory headlines will likely be required with later forecasts. The airmass will shift a little by the weekend, resulting in slightly cooler temperatures across the area. Low end thunderstorm chances will return over the weekend in conjunction with an approaching frontal boundary weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Jun 26, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 31 hr |
| Jun 26, 2:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 26, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 44 min |
| Jun 26, 3:06 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 26, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 45 min |
| Jun 26, 3:37 PM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jun 26, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 33 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | TSA | Delaware | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.